Skip to main content

Atypical neuroleptic malignant syndrome caused by olanzapine

Buy Article:

$48.00 plus tax (Refund Policy)

Abstract:

Nielsen J, Bruhn AM. Atypical neuroleptic malignant syndrome caused by olanzapine.

Acta Psychiatr Scand 2005: 1–3. © 2005 Blackwell Munksgaard. Objective: 

Neuroleptic malignant syndrome (NMS) is a rare syndrome with four main symptoms: rigidity, hyperthermia, altered mental status and autonomic instability. We report a patient with an atypical manifestation of NMS. Method: 

A single case was reported. Results: 

A patient with pneumonia developed delirium and was treated with olanzapine and developed a NMS with fluctuating hyperthermia and autonomic instability during a month. Only slight rigidity was present. Creatine kinase was not elevated. The patient was severely agitated and manic. After discontinuation of olanzapine the patient showed no psychopathology or hyperthermia. Conclusion: 

NMS should be considered when patients treated with antipsychotics develop one or more symptoms of NMS.

Keywords: NMS; neuroleptic malignant syndrome; olanzapine

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1600-0447.2005.00578.x

Affiliations: Unit for Psychiatric Research, Aalborg Psychiatric Hospital, Aalborg

Publication date: September 1, 2005

mksg/acp/2005/00000112/00000003/art00013
dcterms_title,dcterms_description,pub_keyword
6
5
20
40
5

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more